Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 117, NWS Springfield, MO

September 29, 2019Camden County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 29, 2019, 12:38 AM CDT for Camden County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2019, 12:38 AM CDT (05:38 UTC)
Expired
Sep 29, 2019, 5:30 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Camden County, MO

The radar

The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 2:49 AM CDTFLASH FLOOD3 Ssw Camdenton, MODELAYED REPORT OF DEBRIS ON MISSOURI HIGHWAY D OUTSIDE OF HA HA TONKA STATE PARK DUE TO WATER FLOWING OVER THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 131 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

382 
WGUS53 KSGF 290538
FFWSGF
MOC029-291030-
/O.NEW.KSGF.FF.W.0117.190929T0538Z-190929T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1238 AM CDT Sun Sep 29 2019

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southwestern Camden County in central Missouri...

* Until 530 AM CDT.

* At 1237 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Radar estimates 1 to 3 inches inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Creeks, streams, and low water crossings will be especially
  susceptible to the dangers of flash flooding.
  Locations in the warning include...
  Ha Ha Tonka State Park...         Camdenton...
  Linn Creek...                     Old Linn Creek...
  Green Bay Terrace...              Branch...
  Roach...                          

Additional rainfall amounts up to one inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3794 9268 3790 9280 3790 9307 3791 9307
      3799 9289 3803 9283 3811 9278 3811 9273
      3805 9268

$$

Perez

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 12:37 AM CDT, 1 minute earlier.

Area forecast discussion, Sep 29, 12:37 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
1237 AM CDT Sun Sep 29 2019

.SHORT TERM...(This afternoon through Tonight)
Issued at 252 PM CDT Sat Sep 28 2019

Scattered showers and storms continue to occur across portions of
central and south central Missouri this afternoon and could
continue into the early evening hours, especially across south
central Missouri. Cloud to ground lightning and briefing heavy
rainfall will be the main risk with this activity.

A shortwave trough is tracking east across Kansas this afternoon.
Instability and deep layer shear are increasing ahead of the
trough, with the cap weakening. Storms are starting to develop
across eastern Kansas this afternoon and will track north east
into the area late this afternoon into this evening, mainly this
evening. This activity will mainly remain north of the I-44
corridor. The deep layer shear and instability will support the
risk for a few strong to severe storms, with hail up to the size
of ping pong balls and localized damaging wind gusts with a few
of the strongest storms. These storms will be more scattered in
nature and the better chances across the area will be this
evening north of I-44. Locally heavy rainfall will be possible
with the storms, but with the scattered nature, the flash flood
risk is low.

As the trough moves across the area late this evening into tonight
additional showers and storms will be possible overnight, again
mainly along and north of I-44. A few strong storms will be
possible, but the overall severe risk will be lower overnight than
this afternoon and evening.

Highs today will be a little trickier with clouds and scattered
storms over the area. A warm air mass is still in place across the
area. Where some breaks in the clouds occur highs in the mid to
upper 80s will be possible with low 80s expected where more
clouds occur. Lows tonight will be in the upper 60s to the lower
70s.

.LONG TERM...(Sunday through Saturday)
Issued at 252 PM CDT Sat Sep 28 2019

Upper level ridge will build over the region Sunday and remain in
place through early next week. This will continue the well above
normal temperatures across the area. Highs in the upper 80s to
the lower 90s will occur each day.

An upper level trough will move across the region during the
middle to the end of next week. This will flatten the ridge and
allow a front to move through the region. Showers and storms will
occur with passage of the front and trough. A cooler air mass will
also move into the area behind the front. Highs in the upper 60s
and 70s with lows in the upper 40 and 50s are expected late next
week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1233 AM CDT Sun Sep 29 2019

With VFR conditions expected through the TAF period, the main
thing to note with this forecast is the gusty southerly winds
expected Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Titus
Hazardous weather outlook, Sep 28, 7:07 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
707 PM CDT Sat Sep 28 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
707 PM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.

DISCUSSION...

Strong to severe thunderstorms will be possible tonight across
areas along and north of a line from Lamar to Rolla. Large hail up
to the size of quarters, and wind gusts in excess of 60 mph will
be possible with the most intense storms.

Localized flash flooding can not be ruled out over locations that
experience slow moving or training thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional storms will then be possible during the middle of next
week. Warm conditions will continue through Wednesday afternoon
with afternoon heat indices in the lower to middle 90s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the next six hours for areas
along and north of a line from Lamar to Rolla Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Sep 28, 8:06 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
806 PM CDT Sat Sep 28 2019

MOZ055-056-067-290145-
Benton MO-Morgan MO-St. Clair MO-
806 PM CDT Sat Sep 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHEASTERN
ST. CLAIR AND NORTHWESTERN MORGAN COUNTIES UNTIL 845 PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 12 miles south of Clinton, moving northeast at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Lincoln...                        Cole Camp...
Lowry City...                     Syracuse...
Palo Pinto...                     Racket...
Mora...                           Florence...
Brandon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3868 9284 3865 9284 3820 9350 3811 9373
      3821 9385 3821 9353 3851 9351 3851 9330
      3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0106Z 229DEG 17KT 3820 9372

Albano
Local storm report, Sep 28, 9:40 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 N IANTHA              37.55N 94.40W
09/28/2019  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

JIT
Local storm report, Sep 28, 9:42 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 S IRWIN               37.55N 94.28W
09/28/2019  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

JIT
Local storm report, Sep 28, 10:49 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     MULBERRY                37.56N 94.62W
09/28/2019                   CRAWFORD           KS   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DAMAGED 9 OUTBUILDINGS ON
            THE SOUTH SIDE OF MULBERRY.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:06 PM CDTSpecial Weather StatementSGFBenton39 min
Sep 28, 8:16 PM CDTSevere Thunderstorm WarningSGFBenton44 min
Sep 28, 8:21 PM CDTAreal Flood AdvisorySGFBarton6 hr
Sep 28, 8:24 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair51 min
Sep 28, 8:36 PM CDTSevere Thunderstorm WarningSGFBarton54 min
Sep 28, 8:46 PM CDTTornado WarningSGFBarton44 min
Sep 28, 8:47 PM CDTSevere Thunderstorm WarningSGFSt. Clair43 min
Sep 28, 9:17 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair43 min
Sep 28, 9:25 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade65 min
Sep 28, 9:35 PM CDTSevere Thunderstorm WarningSGFBenton40 min
Sep 28, 9:51 PM CDTSevere Thunderstorm WarningSGFBenton27 min
Sep 28, 9:55 PM CDTSevere Thunderstorm WarningSGFHickory35 min
Sep 28, 10:04 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan19 min
Sep 28, 10:10 PM CDTFlash Flood WarningSGFBenton6 hr
Sep 28, 10:22 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory, Miller, Morgan53 min
Sep 28, 11:19 PM CDTFlash Flood WarningSGFCamden, Hickory6 hr
Sep 29, 5:36 AM CDTAreal Flood AdvisorySGFBenton, Camden, Hickory, Miller, St. Clair4 hr
Sep 29, 8:21 AM CDTRiver Flood WarningSGFVernon53 hr
Sep 29, 8:21 AM CDTRiver Flood WarningSGFBates, Vernon3 days
Sep 29, 8:21 AM CDTRiver Flood WarningSGFSt. Clair5 days

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.